Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Taking hydrocodone after back surgery. Prescribed suboxone as substitute. Is this safe?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2000
Answered : 634 Questions
Question
I have been taking hydrocodone was approximately 8 years, after back surgery.
I seeked help and the Doctor gave me suboxone as a substitite (patch)
This is sound that I have been given a drug of cholice, and if so, what side effects to expect.
Right now I am agonogy after taking my second strip.
Thanks,
XXXXXXX
Posted Thu, 4 Apr 2013 in Medicines and Side Effects
 
 
Answered by Dr. Payman Hajiazim 19 minutes later
Hi there, thanks for asking. It is a very good medication. However, it is good to know about several points:
You should not take alcohol or other medications like many sleep pills that affects respiration. It can cause respiratory problem especially at night.
You should know that it may cause drop in blood pressure in the first few weeks especially, and it may be more severe at night. So whenever you want to stand up, you should sit for some minutes.
You should be check for liver function periodically.
It may cause constipation that you may take more vegetables, etc.
You should not take any hydrocodone or similar medications with it.
I wish you a good health and best of luck!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor